Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I have been on Minocycline for 30 days now, along with epiduo and and a sulfur cleanser. I have struggled with acne for a few years, but this past year since I turned 18 it has gotten much worse. Lots of cystic breakouts and overall a bad complexion. I tried many different products and finally went to the dermatologist. The acne.org regiment wasn't working for me, although I still love and use the cleanser every day. My dermatologist put me on the antibiotic minocycline along with the topical treatments. I haven't had any side effects other than extremely dry skin, and while I still have the occasional cyst, they aren't nearly as bad and they go away much faster. The only benefit to the dry skin is that my skin is peeling, and my complexion is much clearer and the scars are going away.

I would recommend Minocycline, since I am having great success with it. I would HIGHLY recommend taking a really good probiotic with it though, because the antibiotics really aren't good for your digestive system. Also, I have been really strict on myself about not eating dairy, and I think that has helped a ton. Some people complain that Minocycline just makes your acne worse, but GIVE IT TIME. The first three weeks I was on it, I started freaking out because I got really bad breakouts and couldn't even wear makeup. The reason for this is that the antibiotics works from the inside out, so it pulled all that bacteria to the surface resulting in breakouts. However, now that all that is cleared up and the bacteria is out of my system, my breakouts have stopped. It just takes time for the minocycline to work!

My dermatologist wants me to be on it for another month or two, and while I know that isn't the greatest for my health, I'm making sure to eat healthy. I miss having nice skin and the good old teen years have been hard on my complexion. Thankful that I've finally found something that's working!!!

On a side note, does anyone know if Minocycline causes increased hunger? I've been really hungry all the time, and I have to eat like 6+ times a day just to feel satisfied. I'm gaining a little weight but I also work out regularly. I'm a size 1, so I know I have a high metabolism, but I'm SO unusually hungry around the clock and I wasn't sure if anyone else has experience that as a side effect from the Minocycline.

Share this post


Link to post
Share on other sites

I experienced the opposite effect that you are having with minocycline. I've been on and off this pill for over a year now and only experience increased hunger around the time of my period. In fact, since taking this pill I've had severe stomach pains. I started going to the dermatologist January of 2013 and was on minocycline till June 2013. After summer they put me on another pill that I can't remember the name of and was only on that pill for a month or two because it did absolutely nothing. Then I went back to minocycline until 2-3 weeks ago I was put onto another pill called minocin. On top of all these pills I've been taking I was experiencing major side effects that I did not think would be symptoms of taking the pill but symptoms of anxiety. I probably realized my amxiety getting really bad summer of 2013. My moods always changed, I detached myself from people, depersonalization, stomach pains, frequent headaches, numbness, and much more that is irrelevant to this and don't want to get into. It wasn't until 2 weeks ago that my parents took me to a psychologist to talk about my anxiety and she asked what pills I've been taking and I told her minocycline and she said that the side effects of that pill is one of the reasons for my anxiety. Everyone has anxiety she told me, so I had anxiety like everyone else before I was taking the pill and it just started to get worse once I was given minocycline. I know sounds weird that a pill could cause all these problems, but I've been doing a lot of research on this and there are many more people with the same problem and I'm still trying to wrap my head around the fact that the reason why I've been depressed for the past year is because of a pill. It makes me sick just thinking about that and I'm going to be stopping the pill right now before it gets any worse. I would suggest talking more to your dermatologist about it or see if he can give you something else because I remember the first few months not experiencing any side effects at all with the pill and then eventually I got pretty much all of the symptoms at once. Good luck though :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×